Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


body change
May 13, 2013

how come most people i see in zimbabwe on ART become darker and their faces develop bigger jaws. is it the type of drug they use or it happens to everyone. i recently started treatment (6 weeks and have been gaining weight).

Response from Dr. Young

Hello and thank you for posting from Zimbabwe.

Skin darkening is a characteristic side effect of the AZT (zidovudine) that is frequently prescribed for first-line treatment in many parts of Africa. Newer alternatives, such as tenofovir does not have this effect.

I'm not aware of the jaw enlargement that you've described.

I hope that is helpful, BY



Previous
Tinnitis
Next
query

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement